Alert archive / Colorado / Special Weather Statements in 2016
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 4, 2016, 3:13 PM MDT for Mineral County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2016, 3:13 PM MDT (21:13 UTC)
- Expired
- Jul 4, 2016, 4:00 PM MDT
- In force
- 47 min
- Issued by
- NWS Pueblo, CO
County Mineral County, CO
The radar
The Grand Junction radar (KGJX), 197 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.2 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1863 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
247 WWUS85 KPUB 042113 SPSPUB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 313 PM MDT MON JUL 4 2016 COZ066>068-042200- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT CO- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT CO- LA GARITA MOUNTAINS ABOVE 10000 FT CO- 313 PM MDT MON JUL 4 2016 ...SPECIAL WEATHER STATEMENT... AT 312 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WAGON WHEEL GAP...OR 51 MILES WEST OF ALAMOSA. THIS STORM WAS NEARLY STATIONARY. WINDS IN EXCESS OF 30 MPH AND PERIODS OF HEAVY RAIN WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SOUTH FORK AND WAGON WHEEL GAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3764 10676 3777 10685 3781 10674 3768 10665 TIME...MOT...LOC 2112Z 137DEG 3KT 3772 10675 $$ MOORE
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 4, 11:19 AM MDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jul 4, 11:19 AM MDT, 3 hours 54 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1119 AM MDT MON JUL 4 2016 .SHORT TERM...(Today and tonight) Issued at 349 AM MDT Mon Jul 4 2016 A weak shortwave trof wl be moving acrs srn CO and nrn NM today and tonight. Residual mstr and the disturbance wl combine to allow for the development of showers and tstms. The NAM and HRRR show the first showers/tstms developing ovr the swrn CO mtns near Noon. Showers/tstm then develop thru the afternoon hours ovr the other mtn areas with isold to sct coverage. Generally light flow aloft today wl result in slow moving storms. The NAM keeps the sern plains dry thru the afternoon, but the HRRR hints at some isold activity developing nr the KS border in the late afternoon. High temps today are expected to be a few degree warmer than on Sun. Some showers/tstms may spread out ovr portions of the sern plains this evening, but it looks like coverage would be spotty. Most, if not all pcpn wl likely end by midnight. However then NAM does continue some light pcpn ovr the sern corner of the state into the late night hours, associated with the shortwave trof as it moves thru that area. .LONG TERM...(Tuesday through Sunday) Issued at 349 AM MDT Mon Jul 4 2016 Tuesday-Thursday...Moderate westerly flow aloft is progged across the region, as an upper trough across the Northern Tier translates east through the period. Models continue to indicate weak disturbances embedded within the flow moving across the area, although models also continue to indicate not much available moisture to work with. At any rate, should be enough residual moisture to support generally isolated afternoon and evening thunderstorms, mainly over and near the higher terrain. Convection looks to be generally high based producing more wind than measurable rainfall, as supported by inverted v sounding profiles. Warm and dry westerly flow supports good mixing and helps to boost temperatures across the area Tuesday and Wednesday, though MOS temperatures may be a tad to warm. Breezy afternoon winds could lead to possible critical fire weather conditions across portions of the area, though will have to see how recent rainfall has affected fuels across the area. Passing Northern Tier system looks to send a weak front across the area on Thursday, supporting slightly cooler temperatures and slightly better chances of storms across the eastern plains. Friday-Sunday...Generally dry west to southwest flow aloft progged across the area Friday with increasing southwest flow aloft Saturday and Sunday as models continue to develop a rather strong upper low across the Great Basin region by Sunday. With that said, should continue to see temperatures generally above seasonal averages with breezy afternoon west to southwest winds and chances for mainly high based convection over and near the higher terrain through the period. However, the ECMWF still keeps more available moisture and a dry line across the plains, keeping better chances of diurnal storms across eastern Colorado both Friday and Saturday. Time will tell. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1114 AM MDT Mon Jul 4 2016 VFR conditions forecast for much of the area for the next 24 hrs, including the three main TAF sites of KCOS, KPUB and KALS. Isolated convection over the higher terrain may roll across KALS and KCOS this aftn from 20z-01z producing gusty and erratic winds, but chances are very low so will not mention in the TAFS. Sfc winds may become breezy at times this aftn, with gusts to 20-25 mph out of the W-SW for KALS, and gusts to 20 mph out of the S for KCOS. Moore && .PUB Watches/Warnings/Advisories... NONE. && SHORT TERM...28 LONG TERM...MW AVIATION...MOORE
Hazardous weather outlook, Jul 4, 11:06 AM MDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1106 AM MDT MON JUL 4 2016 COZ058>089-093>099-051300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1106 AM MDT MON JUL 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE HIGHER TERRAIN THIS AFTERNOON, WITH SOME ISOLATED STORMS POSSIBLY MOVING OVER THE SOUTHEAST PLAINS IN THE EVENING. THE MAIN STORM THREATS WILL BE LIGHTNING AND WIND GUSTS UP TO 50 MPH. HOWEVER, SOME OF THE STRONGER STORMS COULD ALSO PRODUCE SMALL HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE DAILY CHANCES FOR THUNDERSTORMS...MAINLY OVER AND NEAR THE MOUNTAINS. THE MAIN THREATS FROM THUNDERSTORMS WILL BE LIGHTNING AND WIND GUSTS UP TO 50 MPH. HOWEVER...SOME OF THE STRONGER STORMS COULD ALSO PRODUCE SMALL HAIL AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. 27/13
In the hours before
Special weather statement, Jul 4, 3:13 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 313 PM MDT MON JUL 4 2016 COZ066>068-042200- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT CO- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT CO- LA GARITA MOUNTAINS ABOVE 10000 FT CO- 313 PM MDT MON JUL 4 2016 ...SPECIAL WEATHER STATEMENT... AT 312 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WAGON WHEEL GAP...OR 51 MILES WEST OF ALAMOSA. THIS STORM WAS NEARLY STATIONARY. WINDS IN EXCESS OF 30 MPH AND PERIODS OF HEAVY RAIN WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SOUTH FORK AND WAGON WHEEL GAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3764 10676 3777 10685 3781 10674 3768 10665 TIME...MOT...LOC 2112Z 137DEG 3KT 3772 10675 MOORE
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:04 PM MDT | Special Weather Statement | PUB | Baca | 41 min |
| Jul 4, 5:09 PM MDT | Special Weather Statement | PUB | Custer | 36 min |
Nearby
Special Weather Statements in Colorado, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.